Alert archive / Missouri / Flash Flood Watches in 2008
Flash Flood Watch 14, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Jul 2, 2008, 9:55 PM CDT for 18 counties in Missouri; 15 counties in Illinois. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2008, 9:55 PM CDT (02:55 UTC)
- Expired
- Jul 3, 2008, 1:43 PM CDT
- In force
- 16 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 33 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 16 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jul 2, 2:35 PM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, Jul 2, 2:35 PM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT WED JUL 2 2008
.DISCUSSION...
/233 PM CDT WED JUL 2 2008/
MORNING CONVECTION ACROSS NORTHWEST MISSOURI FUELED BY THE LLJ/WWA
INITIATED AHEAD OF A WELL DEFINED MCV AND WELL SOUTH OF THE
SYNOPTIC COLD FRONT. THIS ACTIVITY CONTINUED TO SINK SOUTHEAST
WITH A LARGE CIRRUS SHIELD MOVING ACROSS THE CWA...THUS LIMITING
HIGH TEMPERATURES TODAY TO THE 80S.
THE EFFECTIVE BOUNDARY FOR CONVECTION THIS AFTERNOON/EARLY THIS
EVENING WILL LIKELY BE THE TAIL END OF THE VORTICITY MAXIMA OF THE
MCV AND THE OUTFLOW BOUNDARY. THEREFORE...SHOULD SEE ISO/SCT STORMS
ACROSS CENTRAL MISSOURI CONTINUE EAST/SOUTHEAST ACROSS THE CWA.
ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP ALONG THE COLD FRONT AS
IT SINKS SOUTHEAST INTO NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS
TONIGHT. THE FRONT AND CONVECTION WILL SETTLE SOMEWHERE ACROSS THE
SOUTHERN HALF OF THE CWA BY THURSDAY MORNING. THIS FRONT WILL BE THE
FOCUS FOR SEVERAL ROUNDS OF CONVECTION THROUGH FRIDAY MORNING AS
SHORTWAVES RIPPLE ACROSS THE AREA.
BEST CHANCE OF LOCALLY HEAVY RAINFALL AMOUNTS AND FLASH FLOODING
POTENTIAL WILL RESIDE IN THE SOUTHERN TWO TEIRS OF COUNTIES IN
MISSOURI. THUNDERSTORMS SHOULD INCREASE IN COVERAGE THROUGH EARLY
THURSDAY EVENING WITH A MCS MOVING ACROSS THAT AREA OVERNIGHT
THURSDAY AND FRIDAY MORNING. WILL ISSUE A FLASH FLOOD WATCH FOR THIS
AREA FOR THURSDAY AFTERNOON THROUGH FRIDAY MORNING.
EFFECTIVE BOUNDARY SHOULD SINK EVEN FURTHER SOUTH DURING THE DAY ON
FRIDAY...WITH THE BEST CHANCES OF RAINFALL SHIFTING SOUTH OF THE CWA
BY AFTERNOON AND EVENING HOLIDAY FESTIVITIES. WILL CONTINUE SOME
SLIGHT CHANCE POPS ACROSS THE SOUTHERN COUNTIES JUST DUE TO THE
VICINITY OF THE FRONTAL BOUNDARY.
EXTENDED...A TYPICAL SUMMER PATTERN SHAPING UP FOR NEXT WEEK AS
500MB CENTER BEGINS TO ESTABLISH ITSELF OVER THE MIDDLE OF THE
COUNTRY. FOLLOWED HPC GUIDANCE CLOSELY...WITH HIGHS IN THE 90S AND
ONLY SILENT SLIGHT CHANCES OF PRECIPITATION.
CVKING
&&
.AVIATION...
/1255 PM CDT WED JUL 2 2008/
FOR THE 18Z TAFS...MESOSCALE CONVECTIVE SYSTEM (MCV) OVER SOUTH
CENTRAL IOWA CONTINUES TO MOVE EASTWARD INTO NORTH CENTRAL
ILLINOIS. ONE CONVECTIVE COMPLEX OVER CENTRAL MISSOURI CONTINUES
TO PROPAGATE SOUTHEASTWARD. SOME OF THE STRONGER STORMS OVER
CENTRAL MISSOURI MAY PRODUCE LOWER CIGS AND VSBYS AND GUSTY WINDS
OF 25 TO 35 MPH. THIS COMPLEX OF CONVECTION WILL CONTINUE TO
MAINTAIN ITSELF AND MOVE INTO PARTS OF SOUTH CENTRAL AND SOUTHEAST
MISSOURI. THE BAND OF CONVECTION ASSOCIATED WITH THE MCV AND
EXTENDING FROM NORTH CENTRAL THROUGH NORTHWEST MISSOURI WILL ALSO
HOLD TOGETHER AS IT MOVES SOUTHEASTWARD INTO CENTRAL MISSOURI.
STL MAY EXPERIENCE SOME RAINSHOWERS AFTER 2000 UTC. BUT BELIEVE
THE STRONGER CONVECTION WILL SLIDE TO THE SOUTH AND SOUTHWEST OF
STL. SURFACE WINDS WILL REMAIN SW WITH SPEEDS OF 12 TO 15 KTS.
ANOTHER BAND OF CONVECTION ASSOCIATED WITH THE COLD FRONT ISEXPECTED
TO MOVE OVER NORTHERN MISSOURI AFTER 0300 UTC AND SLIDE SOUTHEAST
INTO CENTRAL AND EAST CENTRAL SECTIONS OF MISSOURI BETWEEN
0400-0500 UTC
RP
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING
FOR CRAWFORD-IRON-MADISON-REYNOLDS-ST. FRANCOIS-STE.
GENEVIEVE-WASHINGTON.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 2, 3:12 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 312 PM CDT WED JUL 2 2008 MOZ072>075-084-085-099-031200- CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON- REYNOLDS- 312 PM CDT WED JUL 2 2008 ...FLASH FLOOD WATCH FROM 12 PM THURSDAY TO 12 PM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY THURSDAY THROUGH FRIDAY MORNING. LOCALLY HEAVY RAINFALL IS POSSIBLE. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON- 312 PM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT ACROSS THE AREA. A FEW OF THE STORMS COULD BE STRONG OR SEVERE...PRODUCING WINDS IN EXCESS OF 50 MPH. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY MORNING. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jul 2, 7:58 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 E GERALD 38.40N 91.26W
07/02/2008 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
NEAR THE INTERSECTION OF US HIGHWAY 50 AND STATE
HIGHWAY C
&&
EVENT NUMBER 00615
MILLERLocal storm report, Jul 2, 8:05 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG MARTHASVILLE 38.63N 91.05W
07/02/2008 WARREN MO TRAINED SPOTTER
2 TO 3 INCH LIMBS DOWN ON STATE HIGHWAY 94 BEWTWEEN
MARTHASVILLE AND DUTZOW...ALSO HAD PEA SIZE HAIL IN AREA
&&
EVENT NUMBER 00616
MILLERLocal storm report, Jul 2, 8:34 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 4 W PACIFIC 38.48N 90.83W
07/02/2008 E50 MPH FRANKLIN MO TRAINED SPOTTER
40 TO 50 MPH WIND GUST
&&
EVENT NUMBER 00617
MILLERLocal storm report, Jul 2, 8:38 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST OAKVILLE 38.44N 90.32W
07/02/2008 M50 MPH ST. LOUIS MO TRAINED SPOTTER
&&
EVENT NUMBER 00618
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:15 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Saint Louis, Washington | 45 min |
| Jul 2, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Pike, Ralls | 49 min |
| Jul 2, 10:28 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 47 min |
| Jul 2, 11:06 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 39 min |
| Jul 3, 12:03 AM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Callaway, Cole, Moniteau | 6 hr |
| Jul 3, 3:19 AM CDT | Flash Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 5 hr |
| Jul 3, 8:32 AM CDT | River Flood Warning | LSX | Cole | 46 hr |
| Jul 3, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 44 min |
| Jul 3, 5:53 PM CDT | Areal Flood Advisory | LSX | Madison | 4 hr |
Nearby
Flash Flood Watches in Missouri, 2008Flash Flood Watches in Illinois, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.